MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181846
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30393172 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization for a renal artery aneurysm, a micrusframe18 18mm x 46cm coil ( mfr181846, 30393172) was used as per the instructions for use (ifu) but became stuck on a microcatheter.The physician used some force for delivering the complaint coil, but it became unraveled.The complaint coil was replaced with another coil and the procedure was completed.The patient has been stable.A continuous flush was done.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the devices were used successfully used with the microcatheter prior to the encountered resistance.The device could be moved.There was nothing noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization for a renal artery aneurysm, a micrusframe18 18mm x 46cm coil (mfr181846, 30393172) was used as per the instructions for use (ifu) but became stuck on a microcatheter.The physician used some force for delivering the complaint coil, but it became unraveled.The complaint coil was replaced with another coil and the procedure was completed.The patient has been stable.A continuous flush was done.There was no patient injury reported.Additional information received indicated that the devices were used successfully used with the microcatheter prior to the encountered resistance.The device could be moved.There was nothing noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30393172 number, and no non-conformances related to the malfunction were identified.Delivery wire impeded in microcatheter, and coil unraveled/stretched-in microcatheter are known potential product failures associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the events remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation and vessel characteristics, may have contributed to the reported failure.The ifu instructs to advance the delivery wire to transfer the stent from the introducer into the infusion catheter.Warns that the delivery wire should not be torqued to gain access into the aneurysm.Continue advancing the delivery wire into the infusion catheter until the distal edge of the delivery wire reference marker (150 cm from the delivery wire distal tip) enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Note: fluoroscopy may be used up to this point at the physician¿s discretion.Warns to not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 18MM X 46CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16466858
Report Number3008114965-2023-00143
Device Sequence Number20117061
Product Code KRD
UDI-Device Identifier10886704078159
UDI-Public10886704078159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberMFR181846
Device Catalogue NumberMFR181846
Device Lot Number30393172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown